Nebraska, 2005

Hail in Nebraska, August 19, 2005

August 19, 2005 · NWS LBF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 19, 12:43 PM MST, 7 hours 7 minutes earlier.

Area forecast discussion, Aug 19, 12:43 PM MST, 7 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
243 PM CDT FRI AUG 19 2005

.DISCUSSION...

NEAR TERM (TONIGHT THROUGH MONDAY)...MAIN CONCERN TONIGHT IS PRECIP
CHANCES...WHICH AT THE PRESENT TIME...APPEAR RATHER LIMITED. SFC
FRONT REMAINS ORIENTED JUST EAST OF THE FA THIS AFTERNOON...FROM
MCK...TO WEST OF EAR...TO BVN. ROBUST CONVECTION CONTINUES TO FIRE
ALONG AND EAST OF THIS FEATURE...WITH THE WEST REMAINING DRY FOR
NOW. THE ETA THIS AFTERNOON CONTINUES TO INDICATE...A WEAK CAP
ACROSS NERN CO AND THE SRN NEBR PANHANDLE. ALSO LAPSE RATES REMAIN
VERY STEEP AND LIS ARE -4 TO -7 (BL) ACROSS NERN CO...SWRN NEBR AND
NW KANSAS AT 00Z THIS EVENING. HAVE INCLUDED A MENTION OF ISOLATED
TSRAS SOUTH OF I-80 INTO MIDNIGHT TO ACCOUNT FOR THE INSTABILITY
MENTIONED ABOVE AND ANY EXITING SHORTWAVE ENERGY ASSOCIATED WITH THE
EXITING H5 TROF.

ON SATURDAY...A SECONDARY SURGE OF COOL AIR BEHIND THE EXITING TROF
MAKES A FUTILE ATTEMPT TO BACK INTO THE CWA ON SATURDAY. WITH THE
FRONT NOT PUSHING INTO THE FA AS EXPECTED...RAISED HIGH TEMPS TOWARD
MET GUIDANCE...WHICH AGREED FAIRLY WELL WITH THE MAV AND FWC
MEMBERS. ON SATURDAY NIGHT...WENT WITH A MENTION OF LOW POPS ACROSS
THE SWRN ZONES THROUGH THE EVENING AS A THETA E RIDGE BUILDS INTO
THE SRN PANHANDLE AND WEAK SHORTWAVES RIDE THE NWRLY H5 FLOW.

DRY CONDS ARE EXPECTED ON SUNDAY AND MONDAY AS THE UPPER PATTERN
BECOMES NRLY...USUALLY A DRY SCENARIO ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA. AS FOR TEMPS...KEPT THEM NEAR NORMAL (ALA MID 80S
FOR HIGHS AND UPPR 50S FOR LOWS).

LONG TERM (TUESDAY THROUGH FRIDAY)...EXTENDED PICTURE A LITTLE
CLOUDY THIS MORNING. THE 00Z AND 06Z GFS SEEM TO BE HAVING A TUG OF
WAR WITH THEIR DEPICTION OF THE UPPR PATTERN NEXT WEEK. THE 00Z GFS
BUILDS A RIDGE INTO THE GULF OF ALASKA ON WEDNESDAY...WHICH
AMPLIFIES THE PATTERN ACROSS THE WRN CONUS AS A RESULT. THIS WOULD
MAKE FOR A MORE ACTIVE NRN STREAM WITH A TROF TRAVERSING THE NRN
TIER OF STATES LATE IN THE WEEK. THIS WILL FORCE A STRONG COLD FRONT
THROUGH THE FA ON THURSDAY. HOWEVER THE 06Z GFS RUN BETTER
REPRESENTS THE 06Z AND 12Z RUNS FROM YESTERDAY. THE 06Z RUN IS LESS
AMPLIFIED AND IS THE PREFERRED SOLUTION THIS MORNING. ON THIS
NOTION...DO NOT EXPECT A FROPA UNTIL LATE IN THE WEEK AND IT WILL BE
A FAIRLY WEAK ONE AT BEST. HOWEVER...A COUPLE OF SURFACE TROFS WILL
MOVE INTO THE WRN FA ON TUESDAY...FOLLOWED BY A SECOND ON WEDNESDAY
AND HAVE HELD ONTO POPS FROM PVS FCST. BEYOND THURSDAY...PATTERN
AMPLIFIES WITH RIDGING IN THE WEST AND TROFING IN THE EAST. WILL
CONTINUE TO MONITOR BACK DOOR COLD FRONT POTENTIAL ON THURSDAY OR
FRIDAY. FOR NOW LEFT TEMPS AS IS FOR THURSDAY AND FRIDAY.

&&

LBF WATCHES/WARNINGS/ADVISORIES...NONE

&&

CLB
Hazardous weather outlook, Aug 19, 1:12 PM MST, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
312 PM CDT FRI AUG 19 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-201100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
312 PM CDT FRI AUG 19 2005 /212 PM MDT FRI AUG 19 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.
ISOLATED THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS EVENING ACROSS
THE OUTLOOK AREA. ALTHOUGH WIDESPREAD THUNDERSTORM ACTIVITY IS NOT
EXPECTED...A FEW STORMS MAY CONTAIN HAIL AND GUSTY
WINDS...ESPECIALLY SOUTH AND EAST OF A LINE FROM ONEILL...TO
TRYON...AND TO OGALLALA...WHERE THE GREATEST AMOUNT OF INSTABILITY
EXISTS. THUNDERSTORMS ARE EXPECTED TO DIMINISH AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORMS ARE POSSIBLE LATE SATURDAY AND SATURDAY
NIGHT...ESPECIALLY SOUTH OF INTERSTATE 80...AS A WARM FRONT
DEVELOPS NEAR THE KANSAS AND NEBRASKA BORDER. THUNDERSTORM
ACTIVITY WILL AGAIN BE POSSIBLE THROUGHOUT THE OUTLOOK AREA
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JMC

The radar

The North Platte radar (KLNX), 58 km away, was scanning. The volume nearest the first event began at 02:52 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Hooker

When
August 19, 7:50 PM MST
Where
Hooker County, 14 mi WSW of Mullen
Measured
1.75 in hail
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
41.967, -101.283

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464952.